Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Have light period. On misoprostol. Am I pregnant?

hi - i had some sexual encounter (not sex, just fingering) 2 months ago. i had 2 normal but light periods on time. this month i am late. i haven't taken a pregnancy test but am 3 days late on my period. i took 400mg of misoprostol under my tongue and 4 hours later experienced light bleeding - somewhat like heavy spotting. 12 hours later this has stopped. would i still have bled if i was not pregnant? what would have happened if i took the misoprostol while i was not pregnant? could it kick-start my period?
Asked On : Sun, 7 Apr 2013
Answers:  1 Views:  49
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
OBGYN 's  Response
Misoprostol initiates uterine contractions as it contains prostaglandin; so even without pregnancy it can cause some amount of spotting or bleeding along with cramps. It is always advisable to initiate treatment under the guidance of a specialist after the presence of an intra-uterine pregnancy and the period of gestation is confirmed. You should have confirmed a pregnancy first before taking the drug. See a gynecologist now for a proper evaluation and further management. Take care.
Answered: Sun, 7 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor